Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 

 

On roots of unity in orbits of rational functions


Author: Alina Ostafe
Journal: Proc. Amer. Math. Soc. 145 (2017), 1927-1936
MSC (2010): Primary 11R18, 37F10
DOI: https://doi.org/10.1090/proc/13433
Published electronically: November 3, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a large class of univariate rational functions over a number field $ \mathbb{K}$, including all polynomials over $ \mathbb{K}$, and give a precise description of the exceptional set of such functions $ h$ for which there are infinitely many initial points in the cyclotomic closure $ \mathbb{K}^c$ for which the orbit under iterations of $ h$ contains a root of unity. Our results are similar to previous results of Dvornicich and Zannier describing all polynomials having infinitely many preperiodic points in $ \mathbb{K}^c$. We also pose several open questions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11R18, 37F10

Retrieve articles in all journals with MSC (2010): 11R18, 37F10


Additional Information

Alina Ostafe
Affiliation: School of Mathematics and Statistics, University of New South Wales, Sydney NSW 2052, Australia
Email: alina.ostafe@unsw.edu.au

DOI: https://doi.org/10.1090/proc/13433
Received by editor(s): May 17, 2016
Received by editor(s) in revised form: July 3, 2016
Published electronically: November 3, 2016
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2016 American Mathematical Society